Alert archive / Missouri / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 42, NWS Springfield, MO

March 6, 2017Cherokee County, Kansas; 9 counties in Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Mar 6, 2017, 10:00 PM CST for Cherokee County, Kansas; 9 counties in Missouri. It was in force for 60 min. 15 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 6, 2017, 10:00 PM CST (04:00 UTC)
Expired
Mar 6, 2017, 11:00 PM CST
In force
60 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Cherokee County, KS, Barton County, MO, Cedar County, MO, Dade County, MO, Greene County, MO, Jasper County, MO, Lawrence County, MO, Newton County, MO, Polk County, MO, Vernon County, MO

The radar

The Springfield radar (KSGF), 62 km from the middle of the area, began a volume at 04:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 6, 10:00 PM CSTTSTM WND DMG4 W Humansville, MOTREES AND POWER POLES DOWN.
Mar 6, 10:01 PM CSTTSTM WND DMG2 Ese Humansville, MODELAYED REPORT. BARN DESTROYED.
Mar 6, 10:02 PM CSTTSTM WND DMGAlba, MOWELL BUILT BARN DESTROYED NEAR PINE ROAD AND 210 ROAD JUST NORTH OF ALBA. TIME WAS ESTIMATED BY RADAR.
Mar 6, 10:10 PM CSTTSTM WND DMG1 S Bearcreek, MOSPOTTER AT 16780 HWY 32 CLOSE TO COUNTY LINE REPORTING TREES DOWN PARTIAL ROOF DAMAGE.
Mar 6, 10:20 PM CSTTSTM WND DMG3 Wsw Everton, MO150 FOOT LONG METAL OFF OF OUTDOOR QUAIL PEN DAMAGED BY WIND GUSTS ON STATE HIGHWAY K . METAL BECAME WRAPPED AROUND TREE.
Mar 6, 10:26 PM CSTHAIL 0.753 S Elkton, MOE60 MPH WINDS. TOO MUCH LIGHTNING TO GO OUT AND CHECK FOR WIND DAMAGE.
Mar 6, 10:26 PM CSTHAIL 0.754 S Elkton, MOE60 MPH WINDS. TOO MUCH LIGHTNING TO GO OUT AND CHECK FOR WIND DAMAGE.
Mar 6, 10:29 PM CSTTSTM WND GST 523 N Mount Vernon, MO52MPH GUST MEASURED...2 1/2 N OF MT.VERNON, LAWRENCE COUNTY.
Mar 6, 10:30 PM CSTTSTM WND DMG2 Wnw Ash Grove, MODELAYED REPORT. BARN BLOWN OVER.
Mar 6, 10:30 PM CSTTSTM WND DMG3 E Everton, MODELAYED REPORT. BARN DESTROYED NEAR US HIGHWAY 160 EAST OF EVERTON.
Mar 6, 10:30 PM CSTTSTM WND DMGBolivar, MONUMEROUS LARGE TREE BRANCHES BLOWN DOWN. THERE WAS A REPORT OF A WOODEN FENCE COMPLETELY BLOWN DOWN. SEVERAL TREES WERE BLOWN DOWN.
Mar 6, 10:32 PM CSTTSTM WND DMG1 S Bolivar, MOPOWER POLES BROKEN SOUTH SIDE OF BOLIVAR.
Mar 6, 10:32 PM CSTTSTM WND DMG2 Ssw Bolivar, MOPOWER POLES BROKEN SOUTH SIDE OF BOLIVAR.
Mar 6, 10:36 PM CSTTSTM WND GST 603 W Walnut Grove, MONO DAMAGE REPORTED AT THIS TIME.
Mar 6, 10:43 PM CSTTSTM WND DMGStotts City, MO1446 HWY 97 STOTTS CITY 2-3 FOOT DIAMETER TREE BLOWN OVER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 6, 6:51 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.0 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2017-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 629 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2017-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 319 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
629 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1110 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
319 m²/s²
0-3 km storm-relative helicity
542 m²/s²
Significant tornado parameter
1.7
Supercell composite
8.2

Open this sounding in Storm Lab

The text

As transmitted.

054 
WUUS53 KSGF 070400
SVRSGF
KSC021-MOC011-039-057-077-097-109-145-167-217-070500-
/O.NEW.KSGF.SV.W.0042.170307T0400Z-170307T0500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
1000 PM CST MON MAR 6 2017

The National Weather Service in Springfield has issued a

* Severe Thunderstorm Warning for...
  Southeastern Cherokee County in southeastern Kansas...
  Barton County in southwestern Missouri...
  Northern Newton County in southwestern Missouri...
  Cedar County in southwestern Missouri...
  Polk County in southwestern Missouri...
  Lawrence County in southwestern Missouri...
  Southeastern Vernon County in west central Missouri...
  Northwestern Greene County in southwestern Missouri...
  Jasper County in southwestern Missouri...
  Dade County in southwestern Missouri...

* Until 1100 PM CST

* At 958 PM CST, severe thunderstorms were located along a line
  extending from 12 miles west of Stockton to near Carl Junction,
  moving east at 60 mph.

  HAZARD...70 mph wind gusts and quarter size hail. 

  SOURCE...Public. The Joplin airport just reported a 61 mph wind 
           gust in the past few minutes. Numerous reports of wind 
           damage have been reported with these storms.

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings. 

* Locations impacted include...
  Joplin...                         Carthage...
  Webb City...                      Bolivar...
  Stockton Lake...                  Pomme de Terre Lake...
  Stockton State Park...            Carl Junction...
  Mount Vernon...                   Lamar...
  Baxter Springs...                 El Dorado Springs...
  Galena...                         Oronogo...
  Carterville...                    Stockton...
  Duquesne...                       Ash Grove...
  Greenfield...                     Sarcoxie...

This includes Interstate 44 between mile markers 4 and 57.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Springfield.

&&

A tornado watch remains in effect until 300 AM CST for southeastern
Kansas...and central, southwestern and west central Missouri.

LAT...LON 3789 9408 3786 9381 3783 9381 3782 9357
      3781 9357 3780 9319 3700 9377 3701 9484
TIME...MOT...LOC 0358Z 260DEG 112KT 3765 9401 3715 9465 

HAIL...1.00IN
WIND...70MPH
 
$$

Griffin
3 follow-up statements
541 
WWUS53 KSGF 070424
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
1024 PM CST MON MAR 6 2017

MOC217-070434-
/O.CAN.KSGF.SV.W.0042.000000T0000Z-170307T0500Z/
Vernon MO-
1024 PM CST MON MAR 6 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN VERNON COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled. Severe thunderstorm 
warnings remain further east with these storms.

A tornado watch remains in effect until 300 AM CST for southeastern
Kansas...and central, southwestern and west central Missouri.

LAT...LON 3782 9357 3781 9357 3780 9319 3700 9377
      3701 9484 3735 9454 3765 9406 3783 9381
TIME...MOT...LOC 0424Z 260DEG 112KT 3778 9305 3728 9369 

$$

KSC021-MOC011-039-057-077-097-109-145-167-070500-
/O.CON.KSGF.SV.W.0042.000000T0000Z-170307T0500Z/
Cherokee KS-Barton MO-Newton MO-Cedar MO-Polk MO-Lawrence MO-
Greene MO-Jasper MO-Dade MO-
1024 PM CST MON MAR 6 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CST
FOR SOUTHEASTERN CHEROKEE...SOUTHEASTERN BARTON...NORTHERN NEWTON...
CEDAR...POLK...LAWRENCE...NORTHWESTERN GREENE...JASPER AND DADE
COUNTIES...

At 1024 PM CST, severe thunderstorms were located along a line
extending from 7 miles southeast of Urbana to near Everton, moving
east at 130 mph.

HAZARD...70 mph wind gusts and quarter size hail. 

SOURCE...Public. 

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings. 

Locations impacted include...
Joplin...                         Carthage...
Webb City...                      Bolivar...
Stockton Lake...                  Pomme de Terre Lake...
Stockton State Park...            Carl Junction...
Mount Vernon...                   Lamar...
Baxter Springs...                 Galena...
Oronogo...                        Carterville...
Stockton...                       Duquesne...
Ash Grove...                      Greenfield...
Sarcoxie...                       Duenweg...

This includes Interstate 44 between mile markers 4 and 57.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Springfield.

&&

A tornado watch remains in effect until 300 AM CST for southeastern
Kansas...and central, southwestern and west central Missouri.

LAT...LON 3782 9357 3781 9357 3780 9319 3700 9377
      3701 9484 3735 9454 3765 9406 3783 9381
TIME...MOT...LOC 0424Z 260DEG 112KT 3778 9305 3728 9369 

HAIL...1.00IN
WIND...70MPH
 
$$

Griffin
750 
WWUS53 KSGF 070438
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
1038 PM CST MON MAR 6 2017

KSC021-MOC011-070447-
/O.CAN.KSGF.SV.W.0042.000000T0000Z-170307T0500Z/
Cherokee KS-Barton MO-
1038 PM CST MON MAR 6 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHEROKEE AND
SOUTHEASTERN BARTON COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled. Severe thunderstorm 
warnings remain further east with these storms.

A tornado watch remains in effect until 300 AM CST for southwestern
Missouri.

LAT...LON 3735 9417 3735 9409 3742 9408 3781 9357
      3780 9319 3700 9377 3701 9460
TIME...MOT...LOC 0437Z 260DEG 112KT 3784 9258 3735 9323 

$$

MOC039-057-077-097-109-145-167-070500-
/O.CON.KSGF.SV.W.0042.000000T0000Z-170307T0500Z/
Newton MO-Cedar MO-Polk MO-Lawrence MO-Greene MO-Jasper MO-Dade MO-
1038 PM CST MON MAR 6 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CST
FOR NORTHERN NEWTON...SOUTHEASTERN CEDAR...POLK...LAWRENCE...
NORTHWESTERN GREENE...EASTERN JASPER AND DADE COUNTIES...

At 1037 PM CST, severe thunderstorms were located along a line
extending from 10 miles west of Richland to near Fair Grove, moving
east at 130 mph.

HAZARD...70 mph wind gusts and quarter size hail. 

SOURCE...Public. 

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings. 

Locations impacted include...
Southern Joplin...                Carthage...
Webb City...                      Bolivar...
Stockton Lake...                  Pomme de Terre Lake...
Stockton State Park...            Mount Vernon...
Carterville...                    Duquesne...
Ash Grove...                      Greenfield...
Sarcoxie...                       Duenweg...
Humansville...                    Lockwood...
Diamond...                        Miller...
Leawood...                        Walnut Grove...

This includes Interstate 44 between mile markers 4 and 57.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Springfield.

&&

A tornado watch remains in effect until 300 AM CST for southwestern
Missouri.

LAT...LON 3735 9417 3735 9409 3742 9408 3781 9357
      3780 9319 3700 9377 3701 9460
TIME...MOT...LOC 0437Z 260DEG 112KT 3784 9258 3735 9323 

HAIL...1.00IN
WIND...70MPH
 
$$

Griffin
669 
WWUS53 KSGF 070503
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
1103 PM CST MON MAR 6 2017

MOC039-057-077-097-109-145-167-070513-
/O.EXP.KSGF.SV.W.0042.000000T0000Z-170307T0500Z/
Newton MO-Cedar MO-Polk MO-Lawrence MO-Greene MO-Jasper MO-Dade MO-
1103 PM CST MON MAR 6 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN NEWTON...SOUTHEASTERN
CEDAR...POLK...LAWRENCE...NORTHWESTERN GREENE...EASTERN JASPER AND
DADE COUNTIES HAS EXPIRED...
    
The storms which prompted the warning have moved out of the area.
Therefore the warning has been allowed to expire.  However gusty 
winds are still possible with these thunderstorms. Severe 
thunderstorm warnings remain further east with these storms.

A tornado watch remains in effect until 300 AM CST for southwestern
Missouri.

LAT...LON 3735 9417 3735 9409 3742 9408 3781 9357
      3780 9319 3700 9377 3701 9460
TIME...MOT...LOC 0503Z 260DEG 112KT 3797 9158 3749 9224 

$$

Griffin

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 5:25 PM CST, 4 hours 35 minutes earlier.

Area forecast discussion, Mar 6, 5:25 PM CST, 4 hours 35 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
525 PM CST Mon Mar 6 2017

.SHORT TERM...(This Evening through Tuesday)
Issued at 235 PM CST Mon Mar 6 2017

Strong southerly flow continues to push relatively warm and moist
air into the area ahead of a dry line and cold front to our west.
Low level mixing this afternoon has limited dewpoints a bit, but
much of the area is still on track to see low to perhaps mid 60s
dewpoints by this evening. This will result in a moderately
unstable airmass across the region, setting the stage for severe
weather this evening into the overnight hours.

The first opportunity for severe weather will occur during the
early to mid evening hours, particularly west of Highway 65.
As height falls overspread the frontal zone, a few supercells may
develop across the warm sector, perhaps affecting the western
portions of the forecast area. Development of these discrete
supercells is still in question, but should they form, large hail
and tornadoes will be possible given very favorable shear
profiles.

Later this evening, additional development along the front will
grow upscale into a large linear complex, which will eventually
sweep east-southeast through the area from mid to late evening
into the predawn hours on Tuesday. Wind gusts to 70 MPH and large
hail appear likely with this activity. In addition, low level
shear vectors will be favorable for QLCS/mesovortex tornadoes with
the line, particularly where line segments are able to surge to
the east or east-northeast.

The discrete supercell threat will be greatest from 6-7 PM through
9-10 PM across the western CWA. By 10 PM, the line of
thunderstorms should be moving into southeastern Kansas and
western Missouri, with the line reaching a BBG to SGF to VIH line
between 11 and midnight. The line should then sweep across the
eastern half or so of the CWA through 3 AM.

Precipitation should clear the area by sunrise tomorrow, with
cooler and much drier air building into the area for Tuesday.
Gusty west to northwest winds will combine with RH between 15 and
20 percent to result in widespread elevated to significant fire
weather conditions on Tuesday. Winds will be strongest north of
I-44, and a Red Flag Warning will be in effect for this area from
11 AM through 7 PM Tuesday.

.LONG TERM...(Tuesday Night through Monday)
Issued at 235 PM CST Mon Mar 6 2017

Zonal to slightly northwest flow will keep things dry and mild
through Thursday, with rain chances returning to the region from
Friday into the weekend. Temperatures will be cooler over the
weekend, though still at or just a hair above average. Fire
weather will again be a concern on Wednesday, with winds becoming
southerly and RH dropping to around 20 percent during the
afternoon. More appreciable moisture will finally build into the
area by Thursday ahead of the next storm system.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 521 PM CST Mon Mar 6 2017

KSGF/KJLN/KBBG tafs: A strong cold front will move through the taf
sites 04z-08z with a line of thunderstorms. Some severe with
strong winds. Brief mvfr/ifr conditions are expected with heavier
rainshowers. VFR is expected post frontal. Strong south winds
ahead of the front will diminish for a time after the frontal
passage, but moderately strong gusts should pick back up again
toward 15z with sfc heating/mixing.

&&

.FIRE WEATHER...
Issued at 235 PM CST Mon Mar 6 2017

A Red Flag Warning is in effect for areas along and north of I-44
on Tuesday, as very dry air builds into the region along with
gusty west to northwest winds. Right now, it looks like sustained
wind speeds may just touch Red Flag criteria on Tuesday; however,
very low RH is expected, with afternoon values between 15 and 20
percent.

Winds will become southerly on Wednesday, with RH expected to be
around 20 percent during the afternoon. Some parts of southeast
Kansas and western Missouri may again flirt with Red Flag
criteria.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Wind Advisory until 6 PM CST this evening for MOZ055>057-066>069-
     077>081-088>095-101>103.

     Red Flag Warning from 11 AM to 7 PM CST Tuesday for MOZ055>058-
     066>070-077>081-088>090-094.

KS...Wind Advisory until 6 PM CST this evening for KSZ073-097-101.

     Red Flag Warning from 11 AM to 7 PM CST Tuesday for KSZ073-097-
     101.

&&

SHORT TERM...Boxell
LONG TERM...Boxell
AVIATION...DSA
FIRE WEATHER...Boxell
Hazardous weather outlook, Mar 6, 9:21 PM CST, 39 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
921 PM CST Mon Mar 6 2017

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-080330-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
921 PM CST Mon Mar 6 2017

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

Elevated Tornado risk.
Elevated Hail risk.
Significant Thunderstorm wind damage risk.
Significant Lightning risk.
Elevated Non thunderstorm wind risk.

DISCUSSION...

A line of severe thunderstorms over western Missouri and southeast
Kansas will continue to move quickly to the east and southeast
through the outlook area over the next six hours.

Damaging winds of 60 to 80 mph are expected with storms as they
move into central and southwest Missouri.

A few scattered storms are also developing ahead of the line in
Arkansas. These should also be monitored for severe development as
they move northeast into southern Missouri.

All modes of severe weather will be possible including tornadoes,
hail and damaging winds, but short term emphasis will be on
damaging winds and possible tornadoes with the line of storms
moving into southwest and west central Missouri.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Behind the frontal passage, a mild and very dry air mass will
return to the region Tuesday. Elevated to significant fire
weather conditions will be possible Tuesday and to a lesser
extent on Wednesday. A Red Flag Warning has been issued for areas
along and north of the Interstate 44 corridor for Tuesday.

Thunderstorms will again be possible late in the week into the
first part of the weekend as a front sets up in the region.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will continue to be needed over the next few
hours.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

DSA

In the hours before

Special weather statement, Mar 6, 9:09 PM CST, 51 minutes before
Special Weather Statement
National Weather Service Springfield MO
909 PM CST MON MAR 6 2017

KSZ097-MOZ055>057-067>069-077>081-089-070430-
Crawford KS-Cedar MO-Camden MO-Polk MO-Barton MO-Dade MO-Hickory MO-
Laclede MO-Morgan MO-St. Clair MO-Dallas MO-Benton MO-Miller MO-
909 PM CST MON MAR 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRAWFORD...BARTON...
NORTHWESTERN LACLEDE...POLK...ST. CLAIR...MORGAN...HICKORY...
DALLAS...CEDAR...BENTON...NORTHWESTERN MILLER...WESTERN CAMDEN AND
DADE COUNTIES UNTIL 1030 PM CST...

At 909 PM CST, Doppler radar was tracking severe thunderstorms along
a line extending from near Urich to near Arma. Movement was southeast
at 55 mph.

Destructive winds up to 70 mph, numerous reports of wind damage, and
large hail up to golf balls have been reported across western
Missouri and eastern Kansas with these storms.

Locations impacted include...
Pittsburg...                      Bolivar...
Pomme de Terre Lake...            Lake of The Ozarks...
Stockton Lake...                  Ha Ha Tonka State Park...
Truman State Park...              Pomme De Terre State Park...
Stockton State Park...            Truman Lake...
Bennett Spring State Park...      Prairie State Park...
Lamar...                          Camdenton...
El Dorado Springs...              Frontenac...
Buffalo...                        Versailles...
Village of Four Seasons...        Warsaw...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely. Listen for possible warnings
and be prepared to take appropriate action should severe weather
threaten.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A tornado watch remains in effect until 300 AM CST for southeastern
Kansas...and central, southwestern and west central Missouri.

LAT...LON 3868 9284 3859 9283 3844 9264 3843 9259
      3753 9291 3737 9387 3734 9507 3764 9408
      3821 9405 3821 9353 3851 9351 3853 9307
      3869 9306
TIME...MOT...LOC 0309Z 295DEG 58KT 3846 9391 3759 9470

Griffin
Local storm report, Mar 6, 9:18 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
918 PM CST MON MAR 6 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0913 PM     TSTM WND GST     ARMA                    37.54N 94.70W
03/06/2017  E80 MPH          CRAWFORD           KS   LAW ENFORCEMENT

            ESTIMATED 70 TO 80 MPH WINDS. VIA ARMA PD.
            NO DESCRIPTION OF DAMAGE REPORTED.

&&

NWS SPRINGFIELD MO
IRIS SYSTEM
Local storm report, Mar 6, 9:20 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
920 PM CST MON MAR 6 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 PM     TSTM WND DMG     4 NW BRAZILTON          37.60N 95.00W
03/06/2017                   CRAWFORD           KS   FIRE DEPT/RESCUE

            146 HWY AND 50TH AVE, IN CRAWFORD COUNTY,
            VEHICLE BLOWN OFF OF ROADWAY, TREES DOWN.

&&

NWS SPRINGFIELD MO
IRIS SYSTEM
Local storm report, Mar 6, 9:26 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
926 PM CST MON MAR 6 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0924 PM     TSTM WND DMG     NEVADA                  37.84N 94.35W
03/06/2017                   VERNON             MO   EMERGENCY MNGR

            POSSIBLE TORNADO SOUTH OF NEVADA AT THE
            BELLAMY EXIT. POWER FLASHES. SENDING DEPUTY
            TO CHECK.

&&

NWS SPRINGFIELD MO
IRIS SYSTEM
Special weather statement, Mar 6, 9:40 PM CST, 20 minutes before
Special Weather Statement
National Weather Service Springfield MO
940 PM CST MON MAR 6 2017

MOZ095>097-102>105-070445-
Douglas MO-Barry MO-Ozark MO-Taney MO-Howell MO-Christian MO-
Stone MO-
940 PM CST MON MAR 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR OZARK...DOUGLAS...SOUTHEASTERN
CHRISTIAN...TANEY...SOUTHERN STONE...HOWELL AND SOUTHEASTERN BARRY
COUNTIES UNTIL 1045 PM CST...

At 938 PM CST, Doppler radar was tracking a severe thunderstorms
developing over northern Arkansas, moving northeast at 55 mph.

There is the potential for golf ball size hail,destructive winds up
to 70 mph, and isolated tornadoes with these storms as they move
into southern Missouri later this evening. Stay weather aware for
possible warnings.

Locations impacted include...
West Plains...                    Branson...
Lake Taneycomo...                 Table Rock Lake...
Bull Shoals Lake...               Table Rock State Park...
Roaring River State Park...       Norfork Lake...
Hollister...                      Silver Dollar City...
Ava...                            Mountain View...
Kimberling City...                Forsyth...
Willow Springs...                 Merriam Woods...
Shell Knob...                     Kissee Mills...
Reeds Spring...                   Rockaway Beach...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely. Listen for possible warnings
and be prepared to take appropriate action should severe weather
threaten.

&&

A tornado watch remains in effect until 300 AM CST for south central
and southwestern Missouri.

LAT...LON 3650 9386 3706 9296 3705 9167 3650 9168
TIME...MOT...LOC 0338Z 245DEG 74KT 3627 9348

Griffin
Local storm report, Mar 6, 9:42 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
942 PM CST MON MAR 6 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0934 PM     TSTM WND DMG     ARMA                    37.54N 94.70W
03/06/2017                   CRAWFORD           KS   FIRE DEPT/RESCUE

            LARGE TREE LIMB DOWN BETWEEN 8TH AND 9TH
            STREET ON WASHINGTON. RELAYED VIA RADIO.

&&

NWS SPRINGFIELD MO
IRIS SYSTEM

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 8:29 PM CSTSevere Thunderstorm WarningSGFBourbon46 min
Mar 6, 8:44 PM CSTSevere Thunderstorm WarningSGFBourbon, Crawford61 min
Mar 6, 9:16 PM CSTSevere Thunderstorm WarningSGFCherokee, Crawford59 min
Mar 7, 2:10 PM CSTFire Weather WatchSGFBourbon, Cherokee, Crawford13 hr
Mar 6, 8:51 PM CSTSevere Thunderstorm WarningSGFVernon39 min
Mar 6, 9:07 PM CSTSevere Thunderstorm WarningSGFBarton, Vernon53 min
Mar 6, 9:09 PM CSTSpecial Weather StatementSGFBarton, Benton, Camden, Cedar, Dade, Dallas and 4 more81 min
Mar 6, 9:19 PM CSTSevere Thunderstorm WarningSGFBenton, Hickory, St. Clair56 min
Mar 6, 9:21 PM CSTTornado WarningSGFCedar, St. Clair, Vernon24 min
Mar 6, 9:35 PM CSTSevere Thunderstorm WarningSGFCedar55 min
Mar 6, 9:40 PM CSTSpecial Weather StatementSGFDouglas, Howell, Ozark, Stone, Taney65 min
Mar 6, 9:40 PM CSTTornado WarningSGFSt. Clair19 min
Mar 6, 9:43 PM CSTSevere Thunderstorm WarningSGFMorgan62 min
Mar 6, 10:11 PM CSTSevere Thunderstorm WarningSGFBenton, Camden, Dallas, Hickory, Laclede, Miller and 2 more64 min
Mar 6, 10:14 PM CSTSevere Thunderstorm WarningSGFBarry, Lawrence, McDonald, Newton61 min
Mar 6, 10:19 PM CSTSevere Thunderstorm WarningSGFChristian, Dallas, Greene, Laclede, Lawrence, Polk and 1 more56 min
Mar 6, 10:29 PM CSTTornado WarningSGFCamden, Miller, Morgan31 min
Mar 6, 10:41 PM CSTSevere Thunderstorm WarningSGFBarry, Christian, Lawrence, McDonald, Stone64 min
Mar 6, 10:49 PM CSTTornado WarningSGFDallas, Laclede41 min
Mar 6, 10:50 PM CSTTornado WarningSGFCamden, Miller, Pulaski40 min
Mar 6, 11:02 PM CSTSevere Thunderstorm WarningSGFChristian, Dallas, Douglas, Greene, Laclede, Pulaski and 3 more58 min
Mar 6, 11:09 PM CSTSevere Thunderstorm WarningSGFBarry, Christian, Douglas, Stone, Taney66 min
Mar 6, 11:12 PM CSTSevere Thunderstorm WarningSGFCamden, Laclede, Maries, Miller, Phelps, Pulaski63 min
Mar 6, 11:13 PM CSTSevere Thunderstorm WarningSGFOzark, Taney47 min
Mar 6, 11:41 PM CSTTornado WarningSGFMaries, Phelps34 min
Mar 6, 11:43 PM CSTTornado WarningSGFDouglas, Howell, Ozark47 min
Mar 6, 11:51 PM CSTSevere Thunderstorm WarningSGFChristian, Douglas, Ozark, Taney54 min
Mar 6, 11:58 PM CSTSevere Thunderstorm WarningSGFChristian, Laclede, Pulaski, Texas, Webster, Wright62 min
Mar 7, 12:12 AM CSTSevere Thunderstorm WarningSGFDent63 min
Mar 7, 12:19 AM CSTTornado WarningSGFHowell41 min
Mar 7, 12:34 AM CSTSevere Thunderstorm WarningSGFDouglas, Howell, Ozark, Taney56 min
Mar 7, 12:41 AM CSTTornado WarningSGFOregon, Shannon49 min
Mar 7, 1:23 AM CSTSpecial Weather StatementSGFHowell, Oregon52 min
Mar 7, 2:14 AM CSTSevere Thunderstorm WarningSGFOregon13 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2017Severe Thunderstorm Warnings in Kansas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.